Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The size function of abelian varieties

Author: Allen Altman
Journal: Trans. Amer. Math. Soc. 164 (1972), 153-161
MSC: Primary 14K10
MathSciNet review: 0292843
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The size function is defined for points in projective space over any field K, finitely generated field over Q, generalizing the height function for number fields. We prove that the size function on the K-rational points of an abelian variety is bounded by a quadratic function.

References [Enhancements On Off] (What's this?)

  • [1] C. Chevalley, Classification des groupes de Lie algébriques, Séminaire 1956-58, Secrétariat mathématique, Paris, 1958. MR 21 #5696.
  • [2] A. Grothendieck, Éléments de géométric algébrique, Inst. Hautes Études Sci. Publ. Math. Nos. 4, 8, 11, 17, 20, 24, 28, 32 (1960-67). MR 29 #1210; MR 30 #3885; MR 33 #7330; MR 36 #177a, b, c; MR 36 #178; MR 39 #220.
  • [3] Serge Lang, Abelian varieties, Interscience Tracts in Pure and Applied Mathematics. No. 7, Interscience Publishers, Inc., New York; Interscience Publishers Ltd., London, 1959. MR 0106225
  • [4] Serge Lang, Diophantine geometry, Interscience Tracts in Pure and Applied Mathematics, No. 11, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0142550
  • [5] Serge Lang, Introduction to transcendental numbers, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966. MR 0214547
  • [6] -, Les formes bilinéaires de Néron et Tate, Séminaire Bourbaki 1963/64, fasc. 3, exposé 274, Secrétariat mathématique, Paris, 1964. MR 31 #1252.
  • [7] David Mumford, Lectures on curves on an algebraic surface, With a section by G. M. Bergman. Annals of Mathematics Studies, No. 59, Princeton University Press, Princeton, N.J., 1966. MR 0209285

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14K10

Retrieve articles in all journals with MSC: 14K10

Additional Information

Keywords: Finitely generated field extension, size function, quadratic function, projective space, scheme, group variety, abelian variety, transcendence type
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society